MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN; INTERVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN; INTERVASCULAR CATHETER
Model Number 383594
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 40 bd nexiva¿ diffusics¿ closed iv catheter system 18 ga 1.25 in experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: material no.: 383594 batch no.: 0052947 the user facility opened material 383594 and saw what they describe as " yellow debris near the green butterfly where the tube is".Nurse saw this when she opened the packaging.They have pulled the lot and are sequestering it as a precaution.
 
Event or Problem Description
It was reported that 40 bd nexiva¿ diffusics¿ closed iv catheter system 18 ga 1.25 in experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: material no.: 383594 batch no.: 0052947.The user facility opened material 383594 and saw what they describe as " yellow debris near the green butterfly where the tube is".Nurse saw this when she opened the packaging.They have pulled the lot and are sequestering it as a precaution.
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was performed for provided lot number 0052947 and the review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this issue, thirty representative samples were returned for evaluation by our quality engineer team along with picture samples.Through visual inspection of the returned samples, the yellow condition was observed on all of the samples received.The yellow condition is considered a normal part of the manufacturing process as it results from the laser hole drilling process.The yellow color observed is not foreign matter and is not considered a defect with the product.Our quality team will closely monitor the production process for issues related to the laser hole drilling process and any emerging trends.H3 other text : see h.10.

Brand Name
BD NEXIVA DIFFUSICS CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key10557287
Report Number9610847-2020-00289
Device Sequence Number1241179
Product Code FOZ
UDI-Device Identifier30382903835943
UDI-Public30382903835943
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number383594
Device Catalogue Number383594
Device Lot Number0052947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;